# SDR 1SMA20220717001

- Difficulty date: July 17, 2022
- Submitted: July 20, 2022
- Operation: Air carrier
- Aircraft: N108JL
- Make and model: Piper PA-31-350
- Aircraft serial: 318352028
- Aircraft time: 10,505 hours
- Engine: Lyc TIO540J2B
- Engine time: 136 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Filter Housing
- Part number: AN62341
- Condition: Cracked
- Location: Zone 400
- Stage of operation: AP
- How discovered: V
- Nature of condition: K
- Precautionary procedure: L

## Discrepancy

DURING APPROACH PHASE WHEN ATTEMPTING TO EXTEND THE LANDING GEAR, THE GEAR FAILED TO FULLY EXTEND WITH THE ENGINE DRIVEN PUMPS. PILOT SUCCESSFULLY EXTENDED GEAR USING THE EMERGENCY EXTENSION HANDLE. AFTER LANDING POST FLIGHT REVEALED SIGNIFICANT AMOUNT OF HYDRAULIC FLUID PRESENT ON LEFT LOWER NACELLE AFT. SOURCE OF HYDRAULIC FLUID WAS FOUND TO BE FROM THE LEFT ENGINE HYDRAULIC FILTER HOUSING. VISUAL INSPECTION OF THE FILTER HOUSING REVEALED A RADIAL CRACK AROUND THE THREADS HOLDING THE HOUSING TO THE FILTER BASE.
